

NATIONS UNIES

Department of Economic and Social Affairs (DESA) Division for Sustainable Development

**UNITED NATIONS** 

## Beyond the WASH Agenda: Strengthening Capacity for Water Resources Management in the post-2015 Development Framework.

2<sup>nd</sup> Floor, UN Church Centre, New York 25th-27th November 2013

## **DRAFT AGENDA**

Time	Session	Presenters		
DAY 1				
8:30 – 9:00 am	Registration			
<b>Opening Session</b>				
9:00 – 10:00am	Welcome and Opening Remarks	<ul> <li>Nikhil Seth, Director, Division for Sustainable Development</li> <li>Ivo Havinga, Chief, Economic Statistics, UN Statistics Division</li> </ul>		
10:00 – 10.30am	<ul> <li>Objectives and Introductions</li> <li>Objectives and Expected Outputs</li> <li>Work Programme &amp; Agenda, Ground Rules</li> <li>Participants Introductions and Expectations?</li> </ul>	Keneti Faulalo, Inter- regional Adviser, DSD/DESA		
10:30-10:45am	Coffee Break			
Setting the Scene – Post-2015 the Context				
10:45 – 12:30pm (90 mins)	<ul> <li><u>Chair</u>: Ms Khin Mar AYE, Director General, MNPED, Myanmar</li> <li>Presentation 1: Overview of SDGs and post-2015 processes to date as related to development of Water SDGs</li> </ul>	<b>Ndey-Isatou Njie,</b> Chief, WECD Branch, DSD/DESA		
	<b>Presentation 2</b> : Overview of, and progress in, a programme of work in the area of measures to	Ivo Havinga. UN Statistics		

	complement GDP as called for in paragraph 38 of	
	The Future We Want.	
	D: .	
12:30 – 2:00pm	Discussion Lunch Break	
12.50 2.00pm	Lunch Break	
	Experiences & Lessons in Integrated Approaches in 1 National Planning processes.	Water Resource
2.00 – 3.00pm (60mins)	<u>Chair</u> : <b>Mr. Didier Dogley,</b> Special Adviser to Minister, Ministry of Energy and Environment, Seychelles	
	<b>Presentation 1</b> : Synthesis of Water in Rio+20 National Reports	Keneti Faulalo, DSD/DESA
	<b>Presentation 2</b> : Commitments on Sanitation and Water for All (SWA)	Fiorella Polo, UNICEF
	<b>Presentation 3</b> : UN-Water 2012 Status Report of Integrated Approaches to Water Resource Management	<b>Peter Koefoed Bjørnsen,</b> UNEP-DHI
	<b>Presentation 4</b> : Evidence of Water in African National Growth and Poverty Reduction Strategies	<b>Andrew Bullock,</b> Consultant
3.00 – 3.15pm	Coffee Break	
-	Experiences in Interconnections of IWRM, National 20 preparations and follow-up.	Development processes,
3:15 – 5:30pm ( <i>135mins</i> )	<ul> <li>Panelists:</li> <li>Ms Raquel Breda Dos Santos, Brazil</li> <li>Mr Frederick VanZyl, South Africa</li> <li>Mr Dhani Setyawan, Indonesia</li> <li>Mr Ali Hayajneh, Jordan</li> <li>Mr Carlos Alvardo, Ecuador</li> <li>Mr Malaki Iakopo, Samoa</li> <li>Mr. Soe Myint Tun, Myanmar</li> </ul>	Country Reps
	Panelists to address questions below:	
	<ol> <li>To what extent are IWRM, national development planning processes, tracking MDGs, Rio+20 preparations and post-Rio+20 follow up activities providing a common and mutually reinforcing agenda on water in your country?</li> <li>To what extent are indicators for monitoring</li> </ol>	

	<ul> <li>progress support quantification of the contribution water makes to economic growth, well-being of communities, and protection of ecosystem services?</li> <li>3. What are the opportunities that may exist for strengthening water governance and water security; as well as participation of water managers in national development planning, budgeting and priority setting, alongside finance and other sector managers such as agriculture and energy?</li> <li>Summary of Key Issues and Reflections</li> </ul>	
	DAVA	
	DAY 2	
From WASH to	WASH-Plus	
9:00-10.30am (90mins)	Chair: <b>Mr Slah Nasri, Director,</b> Ministry of Agriculture, Tunisia	
	<b>Presentation 1:</b> Joint Monitoring Programme (JMP) for Water Supply and Sanitation.	Andrew Trevett, UNICEF
	<b>Presentation 2</b> : Wastewater Management and Water Quality	Pireh Otieno. UN-Habitat
	<b>Presentation 3:</b> Assessments of Transboundary Rivers, Lakes and Groundwaters in UNECE region	<b>Francesca Bernardini,</b> Switzerland/ECE
10:30-10:45am	Coffee Break	
	Experiences on Integrated Monitoring Frameworks ter Accounting in support of a more holistic water a	
10:45-12:30 (105 mins)	<ul> <li>Panelists:</li> <li>Mr Jose Sena Do Nascimento, Brazil</li> <li>Ms Cleopus Wang'ombe, Kenya</li> <li>Ms Paula Jackson, Jamaica</li> <li>Ms Susana Torres Lopez, Ecuador</li> <li>Ms Nalini Meenowa, Mauritius</li> <li>Mr Buyung Airlangga, Indonesia</li> <li>Mr Kevin Yvon Bistoquet, Seychelles</li> </ul> Panelists to address the following questions: <ol> <li>To what extent do you consider your country to</li> </ol>	Country Reps

	have an effective integrated monitoring	
	framework in place?	
	2. To what extent do your integrated monitoring	
	framework and tools for water	
	assessments/water accounting support ability of	
	water managers to work across sectors and for	
	supporting a more holistic water agenda	
	beyond WASH?	
	3. What are the opportunities that may exist for	
	strengthening the integrated monitoring	
	frameworks and water assessment tools in your	
	country to support a more holistic water agenda beyond WASH?	
	Summary of Key Issues and Reflections	
12:30 – 2:00pm	Lunch Break	
<b>^</b>	he area of measures to complement GDP and Tools	in support of Implementing
a WASH-Plus Ag	-	
2:00 - 3:30pm		
(90 mins)	Chair: <b>Ms. Dorcas Nana Adwoa Hima</b> <b>PAINTSIL</b> , Water Resource Commission, Ghana	
	<b>Presentation 1:</b> Natural Capital Accounting - Wealth Accounting and Valuation of Ecosystem Services (WAVES)	<b>John Matuszak</b> World Bank
	<b>Presentation 2:</b> System for Environmental- Economic Accounts Central Framework (SEEA- CF)	<b>Alessandra Alfieri,</b> UN Statistics
	<b>Presentation 3:</b> SEEA-Water, a subsystem of SEEA-CF	<b>Ricardo Martinez-</b> Lagunes, UN Statistics
	- Guidelines for Compilation of Water Accounts and Statistics	
	Discussion	
3.30-3.45pm	Coffee Break	
*	Tools and Capacity Development Needs for stronge Working Groups : Tools and Capacity Development Needs	r WASH-Plus Agenda
	Guiding Questions to be provided at the Workshop.	
0.00 0.20	Day 3	
9:00-9:30am	Report Back from Working Groups	
(30mins)		

9:30-10:30am (1hr)	Session: Moving Forward on Implementation	
	Facilitated Discussion to identify Recommendations for moving forward.	AB to facilitate
10:30-10:45am	Coffee Break	
10:45 – 12:00pm	Closing Session:	
	<b>Recommendations for Next Steps</b> <b>Closing Statements</b>	